MAUDE Adverse Event Report: LUMENIS LTD. LIGHTSHEER DUET; SOLID STATE AESTHETIC LASER DELIVERY DEVICE

LUMENIS LTD. LIGHTSHEER DUET; SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Model Number LIGHTSHEER
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information, patient photo.An examination of the subject device was performed by lumenis service engineer.New hs hp was delivered and installed prior to ce arrival and customer stated that it had been working properly since being installed.The customer stated that the old hs hp has a damaged laser array, one of the led panels inside was broken off and loose inside hp.After the new hp is installed, ce checked and confirmed that the power output level is within specification according to the service manual.Ce also cleaned the water filter and topped off distilled water reservoir.The system is operational and ready for use.In addition the issue with the damaged hs hp was reviewed by gso expert according to the photos, that stated that the hp received a serious blow, and as a result, the rod lenses detached and fell.Also added that this case should not lead to safety issue due to the fact that there are less active rod lenses, hence there will be less output energy from the hp.Another examination was performed on this system following another issue that was raised by the customer.Customer stated system leaking and unknown fault code.Initial system inspection shows leak from et handpeice connector onto baseboard, and driver board area.Attempt to clean contacts and pcb's.Restart shows blown cable from driver to baseboard.Return visit replaced driver and baseboard and cpu cable.E86 occurs when calibrating handpieces.Return visit replace hvps, hv cable to hp, cable to hvps/baseboard, and et handpiece.Run system on/ovv/on and calibrating both hp for over an hour for testing purposes.This system performs to all lumenis standards and specifications.This second case is not related to the original safety customer complaint about hs hp.Clinical evaluation wasn't performed, since no incident form or photos were sent to lumenis.Lumenis received an email from the customer that they refused to send the incident form to lumenis.According to the information received there was a device malfunction (handpiece failure).Based on gso review, hs hp received a serious blow and that this case should not lead to a safety issue due to the fact that there are less active rod lenses, hence there will be less output energy from the hp.Based on lightsheer duet risk file rd-1084050_n lightsheer duet risk management matrix - physical injury - handpiece ergonomics ( par.#10.1, sections: #10.1.1-plastic cover is slippery, #10.1.2-inconvenient grip) , the risk is within the acceptable risk.Regarding the second case, leak from et handpeice connector was found, based on the same risk file - par.#12.1.1 - cooling system (hardware, supply, control) failure/#12.1.1.1 - et handpiece cooling system failure, the risk is also within the acceptable risk.Regarding the clinical evaluation, the customer refused to send relevant information (incident form or photos), thus the clinical evaluation was not performed, therefore this case is being reported in an 'abundance of caution'.
 
Event or Problem Description
Lumenis received an adverse event report on a patient following treatment by hs hp on lightsheer duet device.Reported by customer that the hs hp is running hot.No abnormal functionality with small hp and when disconnecting the hp they notices a lot of lint/dust.

Brand Name
LIGHTSHEER DUET
Common Device Name
SOLID STATE AESTHETIC LASER DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma street
po box 240
yokneam, isr 20692
IS  20692
MDR Report Key12300598
Report Number3004135191-2021-00052
Device Sequence Number20184250
Product Code GEX
UDI-Device Identifier07290109140483
UDI-Public07290109140483
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLIGHTSHEER
Device Catalogue NumberGASB00000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2021
Initial Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;